Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 46, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 13, 2013, 3:51 PM MDT for Adams County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2013, 3:51 PM MDT (21:51 UTC)
- Expired
- Jun 13, 2013, 4:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Adams County, CO
The radar
The Denver radar (KFTG), 21 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -777 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347
WUUS55 KBOU 132151
SVRBOU
COC001-132230-
/O.NEW.KBOU.SV.W.0046.130613T2151Z-130613T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
351 PM MDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO...
* UNTIL 430 PM MDT
* AT 350 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF LEADER...OR 29 MILES SOUTHWEST OF FORT MORGAN...MOVING NORTHEAST
AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BENNETT AND LEADER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3974 10449 3987 10453 3999 10425 3999 10397
3980 10414
TIME...MOT...LOC 2150Z 228DEG 33KT 3994 10416
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BAKER2 follow-up statements
440
WWUS55 KBOU 132222
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT THU JUN 13 2013
COC001-132230-
/O.CON.KBOU.SV.W.0046.000000T0000Z-130613T2230Z/
ADAMS CO-
422 PM MDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EASTERN ADAMS COUNTY...
AT 422 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
LEADER...OR 35 MILES SOUTHWEST OF FORT MORGAN...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEADER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3980 10432 3995 10433 3999 10425 3999 10397
3980 10414
TIME...MOT...LOC 2222Z 239DEG 21KT 3991 10428
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
BAKER228
WWUS55 KBOU 132228
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
428 PM MDT THU JUN 13 2013
COC001-132237-
/O.EXP.KBOU.SV.W.0046.000000T0000Z-130613T2230Z/
ADAMS CO-
428 PM MDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY WILL
EXPIRE AT 430 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3980 10432 3995 10433 3999 10425 3999 10397
3980 10414
TIME...MOT...LOC 2225Z 228DEG 33KT 3991 10428
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:42 PM MDT, 9 minutes earlier.
Area forecast discussion, Jun 13, 3:42 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 342 PM MDT THU JUN 13 2013 .SHORT TERM...MAIN CONCERN IS WITH SEVERE WEATHER POTENTIAL OVER THE PLAINS THROUGH THIS EVENING AND CRITICAL FIRE WEATHER CONDITIONS OVER MOUNTAIN VALLEYS AND PALMER DIVIDE. MOISTURE LEVELS HAVE INCREASED OVER EASTERN COLORADO TODAY WITH PW VALUES AROUND .75" AND SURFACE DEWPOINTS ARE HOLDING IN THE LOWER 50S EXCEPT 30 TO 40 OVER DOUGLAS AND ELBERT COUNTIES. WELL DEVELOPED DENVER CYCLONE AND BOUNDARY HAVE DEVELOPED WITH STRONG SOUTHEAST LOW LEVEL FLOW OVER THE EASTERN PLAINS. THERE IS A BIT OF CIRRUS MOVING ACROSS BUT DOES LOOK LIKE BETTER CLEARING BEHIND IT. SURFACE TEMPERATURES ARE ALREADY AROUND 90 AND SHOULD BE ENOUGH TO BREAK THE CAP. SEVERE POTENTIAL STILL LOOKS ON TRACK FROM DOUGLAS/ELBERT COUNTIES AND STRETCHING NORTHEAST OVER THE PLAINS. MORE UNCERTAINTY OVER THE DENVER AREA BUT CAN'T RULE OUT FOR A ISOLATED SEVERE STORM OVER DENVER AS WELL. MODELS INDICATE STORMS WILL DEVELOP INTO MCS SOMEWHERE OVER THE PLAINS...MOST LIKELY INTO MORGAN AND WASHINGTON COUNTIES BY THIS EVENING. SURFACE BASED CAPES UPWARDS OF 2000J/KG OVER THE PLAINS SO LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. EVEN ISOLATED TORNADOES POSSIBLE ALONG THE CONVERGENCE LINE. FOR FRIDAY...THUNDERSTORM POTENTIAL SHIFTS SOUTH A BIT BUT STILL ISOLATED THUNDERSTORMS WITH EVEN ...SOME SEVERE OVER FAR EASTERN COLORADO. MOUNTAINS LOOK DRIER AS UPPER WAVE MOVES AWAY FROM COLORADO. LITTLE CHANGE IN TEMPERATURES BUT RH LEVEL SHOULD BE A BIT HIGHER. .LONG TERM...SOME STORMS WILL BE POSSIBLE ACROSS THE AREA FRIDAY EVENING...MAINLY THE FAR NORTHEAST PLAINS WHERE THERE WILL BE BETTER LOW LEVEL MOISTURE AND SURFACE CAPES AROUND 1000 J/KG. MOST OF THE STORMS WILL BE HIGH BASED...PRODUCING GUSTY WINDS BUT LIMITED RAINFALL. A FEW STORMS OVER THE FAR NORTHEAST PLAINS COULD PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL. NOT ANTICIPATING SEVERE STORMS AT THIS TIME DUE TO LIMITED SHEAR. STORMS SHOULD EXIT THE AREA AROUND MIDNIGHT THOUGH A FEW STORMS COULD LINGER OVERNIGHT OVER THE FAR NORTHEAST CORNER. OTHERWISE...SKIES TO GRADUALLY CLEAR. MODELS CONTINUE TO SHOW A COLD FRONT MOVING INTO NORTHEAST COLORADO LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING WITH INCREASING LOW LEVEL MOISTURE AND UPSLOPE. FORECAST SOUNDINGS SHOWING PRECIPITABLE WATER VALUES INCREASING TO AROUND NINE TENTHS OF AN INCH ACROSS THE PLAINS WITH CAPE VALUES AROUND 1500-2000 J/KG. THE HIGHER VALUES CENTERED ALONG THE PALMER DIVIDE. FORECAST SOUNDINGS ALSO INDICATING A FAIRLY DECENT CAP OVER THE AREA...WHICH COULD LIMIT THE POTENTIAL FOR SEVERE STORMS. STILL CAN'T RULE OUT THE POSSIBILITY OF A SEVERE STORM DUE TO FAVORABLE SHEAR. AIRMASS TO BE COOLER WITH HIGHS IN THE MIDDLE 80S ACROSS THE PLAINS. STORMS TO CONTINUE INTO THE EVENING BEFORE EXITING THE AREA AROUND MIDNIGHT. ON SUNDAY...HIGH PRESSURE BUILDS OVER THE AREA WITH SLIGHTLY WARMER AND DRIER AIR. STILL ENOUGH MOISTURE AND LOW LEVEL UPSLOPE DUE TO SOUTHEAST FLOW FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS. MODELS CONTINUE TO SHOW ANOTHER COLD FRONT MOVING INTO THE NORTHEAST PLAINS OVERNIGHT SUNDAY...LEADING TO INCREASING UPSLOPE AND LOW LEVEL MOISTURE WHICH COULD INCREASE THE CHANCE FOR AFTERNOON AND EVENING STORMS. DECENT SHEAR COULD RESULT IN A FEW SEVERE STORMS. FOR THE LATER DAYS...TUESDAY THROUGH THURSDAY: UPPER LEVEL RIDGE REMAINS IN PLACE TUESDAY WITH SLIGHTLY WARMER AND DRIER AIR. STILL SOME MOISTURE FOR A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS. FOR WEDNESDAY AND THURSDAY...FLOW ALOFT BECOMES SOUTHWEST AS AN UPPER TROUGH MOVES INTO THE NORTHERN GREAT BASIN. MODELS SHOW GRADIENT INCREASING ACROSS COLORADO THURSDAY...WHICH COULD LEAD TO AN INCREASE IN WIND ALONG WITH LOWER HUMIDITY. TEMPERATURES TO WARM INTO THE LOWER 90S ACROSS THE PLAINS. && .AVIATION...STILL MAINTAINING NORTHEAST WINDS AT APA/DEN SO POTENTIAL STILL HOLDS FOR POSSIBLE TS AT THE TERMINALS AS TEMPS CLIMB AROUND 90. STILL MONITORING IN CASE WE NEED TO BUMP UP TS CHANCES AT KDEN. && .FIRE WEATHER...RED FLAG WARNINGS CONTINUE IN MOUNTAIN VALLEYS AND PALMER DIVIDE THROUGH 9 PM. MOUNTAIN VALLEYS ALREADY GUSTING 20-35KT AS RH LEVELS ALREADY BELOW 10 PERCENT. HUMIDITIES NOT QUITE AS LOW AS OVER THE PALMER DIVIDE WITH HUMIDITIES 10-20 PERCENT. SOME CONCERN THAT STORMS THAT MAY DEVELOP OVER NORTHERN DOUGLAS AND ELBERT MAY SEND OUTFLOW BOUNDARIES BACK INTO THE BLACK FOREST FIRE WITH ERRATIC WINDS. && .HYDROLOGY...NO ISSUES. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ211-213-214- 216-241. && SHORT TERM...ENTREKIN LONG TERM....D-L AVIATION...ENTREKIN
Hazardous weather outlook, Jun 13, 10:45 AM MDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1045 AM MDT THU JUN 13 2013 COZ030>051-141645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1045 AM MDT THU JUN 13 2013 ...SEVERE STORMS POSSIBLE OVER THE NORTHEAST PLAINS THIS AFTERNOON AND EVENING... ...VERY HIGH FIRE DANGER AGAIN OVER THE PALMER DIVIDE AND HIGH MOUNTAIN VALLEYS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH MOISTURE LEVELS TODAY WILL LEAD TO THE POTENTIAL FOR SEVERE STORMS OVER THE PLAINS BY LATER THIS AFTERNOON. A DENVER CONVERGENCE ZONE WILL SET UP FROM DOUGLAS COUNTY AND EXTEND NORTHEAST THROUGH CENTRAL PORTIONS OF ADAMS AND ARAPAHOE COUNTIES BY EARLY AFTERNOON. THIS WILL SPARK STORM INITIATION ALONG THE BOUNDARY. STORMS WILL THEN MOVE EAST AND NORTHEAST OVER THE PLAINS THROUGH THIS EVENING WITH SEVERE STORMS POSSIBLE AS THEY MOVE INTO THE DEEPER MOISTURE. THE BEST CHANCE FOR SEVERE STORMS WILL BE JUST EAST OF DENVER AND EXTENDING THROUGH ALL THE NORTHEAST PLAINS. EXPECT LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 60 MPH AND EVEN AN ISOLATED TORNADO ARE ALL POSSIBLE WITH THE STRONGEST STORMS. SOUTH TO SOUTHWEST WINDS WILL ALSO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS AND PALMER DIVIDE...WITH GUSTS IN THE 20 TO 30 MPH RANGE. THIS WILL CREATE VERY HIGH FIRE DANGER AGAIN...ESPECIALLY IN AREAS SOUTH AND SOUTHWEST OF DENVER. THE SOUTH WINDS WILL LIKELY BRING SMOKE FROM THE BLACK FOREST FIRE TOWARDS DENVER AGAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT WILL BE HOT AND DRY OVER MUCH OF THE OUTLOOK AREA FRIDAY AS SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE REGION. COOLER CONDITIONS WILL PREVAIL SATURDAY THROUGH MONDAY FOLLOWING THE PASSAGE OF A COUPLE OF COLD FRONTS. ONE FRONT WILL MOVE ACROSS THE AREA LATE FRIDAY NIGHT WITH ANOTHER FRONT EXPECTED SUNDAY NIGHT. THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND AGAIN MONDAY. A DRY AND WARMER SOUTHWESTERLY FLOW ALOFT WILL RETURN TO THE REGION ON TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS AFTER 2 PM THIS AFTERNOON.
In the hours before
Special weather statement, Jun 13, 3:29 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 329 PM MDT THU JUN 13 2013 COZ040-041-045-132215- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- 329 PM MDT THU JUN 13 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADAMS AND CENTRAL ARAPAHOE COUNTIES UNTIL 415 PM MDT. AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STRASBURG...OR 32 MILES EAST OF DENVER... MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH PRODUCING CONSIDERABLE BLOWING DUST WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... BENNETT...STRASBURG AND BYERS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3957 10426 3957 10461 3984 10446 3984 10402 TIME...MOT...LOC 2128Z 211DEG 19KT 3973 10435 BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:29 PM MDT | Special Weather Statement | BOU | Arapahoe | 46 min |
| Jun 13, 3:45 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 30 min |
| Jun 13, 4:09 PM MDT | Special Weather Statement | BOU | Elbert | 51 min |
| Jun 13, 4:16 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 29 min |
| Jun 13, 5:00 PM MDT | Special Weather Statement | BOU | Arapahoe, Morgan | 45 min |
| Jun 13, 5:09 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 36 min |
| Jun 13, 5:37 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.